MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8523H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/12/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: - please clarify, did one suture thread broke multiple times during use on the patient or multiple suture threads broke during use on the patient? =>multiple suture threads broke.* if multiple suture threads broke, please provide the number of devices that demonstrated the alleged deficiency.14 - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.We regularly contact with sale rep about the device returning.- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6) the following information was reported: the sales rep had an interview with the surgeon on (b)(6) and heard the details of the situation.The sales rep explained the characteristics of the prolene material in this product and that the sutures are prone to damage.The sales rep suggested that if the suture was grasped during surgery, this could be the starting point for the tears.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastrostomy procedure on (b)(6) 2025 and suture was used.During a laparoscopic gastrostomy for dysphagia, the product was used on the gastric mucosa for suturing.During the suturing procedure, when the needle was passed through the tissue and pulled, the suture was broken a few times at a point a little away from the swage part.Therefore, the suture was replaced with a new one and the suturing was performed again.It was not a control release needle.Additional suture was performed to complete the case.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
PRLNE BLU 36IN 2-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23534104
Report Number2210968-2025-12722
Device Sequence Number15708490
Product Code GAW
UDI-Device Identifier10705031016590
UDI-Public(01)10705031016590(17)281130(10)TPBDPT
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8523H
Device Lot NumberTPBDPT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown